Alert archive / Florida / Special Weather Statements in 2012
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Jul 16, 2012, 2:17 PM EDT for Miami-Dade County, Florida. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2012, 2:17 PM EDT (18:17 UTC)
- Expired
- Jul 16, 2012, 2:45 PM EDT
- In force
- 28 min
- Issued by
- NWS Miami, FL
County Miami-Dade County, FL
The radar
The Miami radar (KAMX), 7 km from the middle of the area, began a volume at 18:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMIA), launched 12:00Z, 6.3 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 557 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 898 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
876 WWUS82 KMFL 161817 SPSMFL SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 217 PM EDT MON JUL 16 2012 FLZ073-074-173-161845- COASTAL MIAMI DADE COUNTY FL INLAND MIAMI-DADE COUNTY FL METROPOLITAN MIAMI DADE FL 217 PM EDT MON JUL 16 2012 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL MIAMI-DADE COUNTY * UNTIL 245 PM EDT * AT 215 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MICCOSUKEE RESORT TO REDLAND. THESE STORMS WERE MOVING TO THE EAST NEAR 10 MPH. AN OFF DUTY NWS METEOROLOGIST REPORTED A FUNNEL CLOUD OVER THE REDLANDS. * THE LINE OF STORMS WILL AFFECT... MICCOSUKEE RESORT... INTERSECTION KROME AND KENDALL DRIVE... AND SURROUNDING COMMUNITIES. THE PRIMARY IMPACTS WILL BE GUSTY WINDS OF 45 TO 55 MPH. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. ALSO...DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR FUNNEL CLOUDS. LAT...LON 2577 8035 2549 8037 2553 8057 2578 8055 TIME...MOT...LOC 1816Z 304DEG 1KT 2576 8050 2553 8053 $$ CWC
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jul 16, 1:54 PM EDT, 23 minutes earlier.
Area forecast discussion, Jul 16, 1:54 PM EDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 154 PM EDT MON JUL 16 2012 .DISCUSSION...LATE NIGHT/EARLY MORNING CONVECTION CONTINUED TO DIMINISH OVER THE WATERS EARLIER WITH DEBRIS CLOUD FIELD ALSO THINNING. THE MORNING SOUNDING SHOWED A TAD BIT MORE INSTABILITY SINCE SUNDAY MORNING WITH SLIGHT COOLER MID LEVEL TEMPS AND SLIGHTLY WARMER LOW LEVEL TEMPS. THIS ALONG WITH PLENTY OF DIURNAL SFC HEATING WOULD MAKE YOU BELIEVE EARLIER ONSET TO CONVECTION FROM 24 HOURS AGO. HOWEVER, THIS DID NOT MATERIALIZE WITH CONVECTION ONCE AGAIN BEING DELAYED THIS AFTERNOON. AFTER SOME ANALYSIS HAVE DISCOVERED FAIRLY STRONG UPPER LEVEL CONVERGENCE OCCURRING ACROSS THE REGION BETWEEN THE TUTT LIKE FEATURE STRETCHING ACROSS NORTH/CENTRAL FL AND A STRONG RIDGE NORTH OF HISPANIOLA AND THE BAHAMAS. SO ADJUSTED THE AFTERNOON POPS ONLY SLIGHTLY AND DELAYED THE REAL ACTION FOR LATE THIS AFTERNOON. AT ANY RATE, THESE TWO SYNOPTIC FEATURES WILL CONTINUE TO SHIFT WEST OVER THE NEXT 24 TO 48 HOURS WITH SIGNIFICANT SUBSIDENCE BEGINNING TO OCCUR BY LATE WEDNESDAY AND IN EARNEST ON THURSDAY. THUS, THE LOWERING TREND OF POPS CURRENTLY BEING ADVERTISED IN THE LOCAL FCST WILL CONTINUE. IN FACT, THE FCST SOUNDINGS SHOW PWAT'S DROPPING TO AROUND 1.25 INCHES ON THURSDAY WHICH WOULD RUN BELOW THE 25TH PERCENTILE. THOSE LOW PWAT VALUES COMBINED WITH RISING 50H WILL LOWER THE AMOUNT OF CLOUD COVER AND ALLOW FOR CLIMBING AFTERNOON TEMPS WELL INTO THE 90S ESPECIALLY INTERIOR AREAS. THUS, HEAT INDICES WILL LIKELY BE IN THE RANGE OF 100-105 ALONG BOTH COASTS AND 105-109 OVER THE INTERIOR FOR BOTH WEDNESDAY AND THURSDAY. IN ADDITION, AN AREA OF AFRICAN SAHARAN DUST IS BEING TRACKED WITH SATELLITE IMAGES OVER THE ATLANTIC WITH THIS LIKELY MOVING OVER S FL POSSIBLY AS EARLY AS TUESDAY AFTERNOON BUT MORE PROBABILISTIC FOR WEDNESDAY AND THURSDAY MAKING FOR A HAZY SKY. DEEPER LAYER MOISTURE WILL ONCE AGAIN BE ON THE INCREASE TOWARDS THE WEEKEND SO HIGHER CHANCES FOR RAIN WILL RETURN. && .MARINE...MOSTLY AN EAST TO SOUTHEAST WIND OF LESS THAN 15 KNOTS THROUGH THE PERIOD WITH SEAS AT 4 FT OR LESS. && .FIRE WEATHER...NO PROBLEMS OR CONCERNS WITH LOW LEVEL MOISTURE REMAINING HIGH. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 75 88 76 90 / 50 50 30 30 FORT LAUDERDALE 76 88 79 91 / 50 40 30 20 MIAMI 76 90 78 91 / 40 40 20 30 NAPLES 74 87 75 89 / 30 30 20 20 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && DISCUSSION/MARINE/FIRE...30/KOB AVIATION/RADAR...55/CWC
Hazardous weather outlook, Jul 16, 5:08 AM EDT, 9 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 508 AM EDT MON JUL 16 2012 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 170015- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 508 AM EDT MON JUL 16 2012 ...NUMEROUS SHOWERS AND THUNDERSTORMS MOST AREAS TODAY... ...SLIGHT RISK OF RIP CURRENTS EAST COAST BEACHES... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS MOST OF SOUTH FLORIDA TODAY. THE MAIN IMPACTS WILL BE FREQUENT LIGHTNING STRIKES...LOCALLY HEAVY RAINFALL AND GUSTY WINDS. WIND: THE STRONGEST STORMS TODAY WILL CAPABLE OF PRODUCING WIND GUSTS TO 40 TO 50 MPH. FLOODING: SLOW STORM MOTION WILL ALLOW FOR LOCALLY HEAVY RAINFALL WITH AMOUNTS IN EXCESS OF 2 INCHES POSSIBLE IN A SHORT PERIOD OF TIME, POTENTIALLY RESULTING IN TEMPORARY FLOODING OF LOW LYING AND POORLY DRAINED AREAS. RIP CURRENTS: SOUTHEASTERLY WINDS AT 5 TO 10 MPH WILL RESULT IN A SLIGHT RISK OF RIP CURRENTS ALONG THE ATLANTIC BEACHES TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY, ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. LOCALLY HEAVY RAINFALL, OCCASIONAL TO FREQUENT LIGHTNING STRIKES, AND GUSTY WINDS WILL BE POSSIBLE. SOME OF THE THUNDERSTORMS COULD BECOME STRONG OR EVEN SEVERE. WARMER TEMPERATURES, COMBINED WITH RELATIVE HUMIDITY, COULD LEAD TO HEAT INDICES OF 100 TO 105 IN ALL AREAS WITH THE HIGHER READINGS IN THE INTERIOR BY MID WEEK. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND AND FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Jul 16, 2:17 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 217 PM EDT MON JUL 16 2012 FLZ073-074-173-161845- COASTAL MIAMI DADE COUNTY FL INLAND MIAMI-DADE COUNTY FL METROPOLITAN MIAMI DADE FL 217 PM EDT MON JUL 16 2012 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL MIAMI-DADE COUNTY * UNTIL 245 PM EDT * AT 215 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MICCOSUKEE RESORT TO REDLAND. THESE STORMS WERE MOVING TO THE EAST NEAR 10 MPH. AN OFF DUTY NWS METEOROLOGIST REPORTED A FUNNEL CLOUD OVER THE REDLANDS. * THE LINE OF STORMS WILL AFFECT... MICCOSUKEE RESORT... INTERSECTION KROME AND KENDALL DRIVE... AND SURROUNDING COMMUNITIES. THE PRIMARY IMPACTS WILL BE GUSTY WINDS OF 45 TO 55 MPH. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. ALSO...DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR FUNNEL CLOUDS. LAT...LON 2577 8035 2549 8037 2553 8057 2578 8055 TIME...MOT...LOC 1816Z 304DEG 1KT 2576 8050 2553 8053 CWC
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 8:12 PM EDT | Special Weather Statement | MFL | Miami-Dade | 48 min |
| Jul 15, 8:57 PM EDT | Special Marine Warning | MFL | 33 min | |
| Jul 15, 9:27 PM EDT | Special Marine Warning | MFL | 63 min | |
| Jul 15, 9:30 PM EDT | Areal Flood Advisory | MFL | Broward, Miami-Dade | 105 min |
| Jul 15, 10:24 PM EDT | Special Marine Warning | MFL | 66 min | |
| Jul 15, 11:26 PM EDT | Special Marine Warning | MFL | 64 min | |
| Jul 16, 2:39 PM EDT | Special Weather Statement | MFL | Palm Beach | 51 min |
| Jul 16, 3:49 PM EDT | Special Weather Statement | MFL | Broward | 41 min |
| Jul 16, 4:10 PM EDT | Special Weather Statement | MFL | Broward | 50 min |
| Jul 16, 7:38 PM EDT | Special Weather Statement | MFL | Broward | 37 min |
| Jul 16, 7:59 PM EDT | Areal Flood Advisory | MFL | Broward, Miami-Dade | 106 min |
Nearby
Special Weather Statements in Florida, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.